MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR ASSY TWO LEVEL PLATE SIZE 28; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48811228
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the locking bar on cervical plate bent and broke as screw was going in.The gold lock screw was orientated in the unlock position but the grey bar/wing did not spring out of the way.The surgeon removed the screw, leaving one screw at that level.There have been no adverse consequences to the patient.
 
Additional Manufacturer Narrative
It was confirmed by the sales representative that the plate's locking mechanism fractured and the plate was implanted with a 3-5 minute delay.Product inspection was not completed as no product was returned (implanted).Product history review was not completed as no lot was provided.Conclusion: the stryker rep reported that the holes were prepared freehand and not with the drill guides as recommended by the surgical technique guide, so the probable root cause is not using the drill guides as instructed.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 28
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7598012
Report Number0009617544-2018-00139
Device Sequence Number2067031
Product Code KWQ
UDI-Device Identifier07613252152187
UDI-Public(01)07613252152187
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48811228
Device Catalogue Number48811228
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1